Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 1, 2007, 6:35 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 1, 2007, 8:30 PM MDT
- In force
- 115 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 52 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 020038 FFWCYS NEC105-WYC021-020230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 635 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... EXTREME SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 830 PM MDT * AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA. DOPPLER RADAR INDICATED THAT TWO TO THREE AND ONE HALF INCHES OF RAIN HAD FALLEN IN AN AREA 7 MILES SOUTH OF PINE BLUFFS. MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL IN THE WARNING AREA THROUGH 715 PM MDT. SOME ROADS IN THE FLASH FLOOD WARNING AREA INCLUDE... CEMETARY ROAD SOUTH OF PINE BLUFFS BLACK HILLS ROAD ROAD 206-3 ROAD 205-3 A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10412 4101 10399 4111 10398 4111 10413 $$ RUBIN
3 follow-up statements
000 WGUS75 KCYS 020104 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT SUN JUL 1 2007 NEC105-WYC021-020230- KIMBALL NE-LARAMIE WY- 701 PM MDT SUN JUL 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EXTREME SOUTHEASTERN LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES... AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THAT RAIN HAD MOVED OUT OF THE FLASH FLOOD WARNING AREA. RAINFALL AMOUNTS OF 2 TO 3.5 INCHES HAD FALLEN 7 MILES SOUTH OF PINE BLUFFS. THE FLASH FLOOD WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE. REPEATING...THE FLASH FLOOD WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4101 10412 4101 10399 4111 10398 4111 10413 $$ RUBIN
000 WGUS75 KCYS 020318 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 917 PM MDT SUN JUL 1 2007 NEC105-WYC021-020330- BANNER NE-LARAMIE WY- 917 PM MDT SUN JUL 1 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN KIMBALL AND EXTREME SOUTHEASTERN LARAMIE COUNTIES... THE FLASH FLOOD WARNING EXPIRED AT 830 PM MDT. LAT...LON 4140 10413 4140 10385 4157 10385 4152 10412 $$ RUBIN
000 WGUS75 KCYS 020320 CCA FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 917 PM MDT SUN JUL 1 2007 NEC105-WYC021-020330- BANNER NE-LARAMIE WY- 917 PM MDT SUN JUL 1 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN KIMBALL AND EXTREME SOUTHEASTERN LARAMIE COUNTIES... THE FLASH FLOOD WARNING EXPIRED AT 830 PM MDT. LAT...LON 4101 10412 4101 10399 4111 10398 4111 10413 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:30 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SUN JUL 1 2007 .SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA. THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING. TIMING OF WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF DEVELOPING CU. WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE FAR SRN PART OF THE CWA FOR EARLY THIS EVENING. OTHERWISE UPPER RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY. CAPPING SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED. THE 4TH HOLIDAY STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA. RETURN ESE SURFACE WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM KLAR-KEAN-KCYS. LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT ALL THAT GREAT. KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO EASTERN CWA. ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST AREA. DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN. UPPER RIDGE WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT BEFORE FLATTENING SOME ON SATURDAY. SO...TEMPS WILL BE WARMER BOTH DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI. FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER WEAK COLD FRONT MOVING THROUGH. RETURN FLOW BEHIND THIS FRONT ON SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 1, 5:21 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT SUN JUL 1 2007 WYZ059>063-065-022330- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- LARAMIE VALLEY- 521 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066>070-022330- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 521 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING MAINLY OVER THE SOUTHERN LARAMIE RANGE. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-022330- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 521 PM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM NEAR CHADRON TO THE CHEYENNE WYOMING AREA LATE THIS AFTERNOON. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 1100 PM MDT THIS EVENING. THESE THUNDERSTORMS SHOULD BEGIN TO LOSE INTENSITY AROUND SUNSET THIS EVENING...BUT UNTIL THEN PLEASE REPORT SEVERE WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE WYOMING AT 1-800-269-6220. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER ACTIVITY TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE WYOMING AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 1, 5:28 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 E ALBIN 41.42N 104.04W
07/01/2007 E0.88 INCH BANNER NE PUBLIC
0510 PM HAIL 2 N ALBIN 41.45N 104.10W
07/01/2007 E2.75 INCH LARAMIE WY PUBLIC
&&
SJCLocal storm report, Jul 1, 6:14 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 7 S PINE BLUFFS 41.08N 104.07W
07/01/2007 E0.25 INCH LARAMIE WY PUBLIC
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jul 2, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 62 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 64 min |
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 60 min |
| Jul 2, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 67 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.